Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is Leg Pain Early Symptom Of HIV

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Nervous System Problems and Dementia

...pain, or weakness, especially in the feet and legs. See Fact Sheet 555 for more information. Central nervous system (CNS) problems include depression and problems with sleeping, balance, walking, thinking, and memory. In the early years of AIDS these were all called "HIV-Associated Dementia." However, a broader range of problems is showing up at present. This is now called HIV-associated Neurological Disturbances (HAND), which includes...
Ask the Experts

severe leg pain poss damage

i have been on combivir and viramune for 15 years or more i have 20 years none detectable and 900 cd4 however inflammation is great in my legs is it time to change meds. is this possibly side effects
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
...Thanks for your question.It depends on what is causing your leg pain...zidovudine, wch is part of combivir, can cause irritation of muscle (myositis) and sometimes neuropathy. If your doctor thinks Read more »

newly positive leg pain

Hi Dr. Bob,It meant a lot to me that you answered my question about 10 days ago.It was just really reassuring.Anyway, you might not answer this one but I wanted to ask anyway...I saw my HIV specialist. I think he'll be great and he seemed pretty...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,The key statement in your question is ". . . *sigh* I just get overwhelmed on the rollercoaster of this unpredictable thing . . . mixed with my lack of knowledge of it." Life in and of itself is unpredictable and, in essence, is a series of... Read more »

Leg Pain

I hve recently started Atripla and I have been having really bad pai in my legs exspecially before my cycle(mionthly) please help me to understand what is happening also in my knee, following Migrains.
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Leg pain not primarily in toes/feet (usually in a bilateral manner) is unlikely due directly to one of the components in Atripla. A careful Read more »

leg pain and rash

I have been having right leg pain for the past week and originally thought it was from a little working out. Now the pain is getting worse and a rash is developing quickly over that leg. It's a raised rash with blister type bumps. Should I go to...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
...I would recommend you discuss this with your doctor right away. This could be an early and potentially severe side effect of medications, such as non-nucleoside agents or abacavir. It could also be the result of Read more »
Articles
AIDSinfo

An Overview of Viread (Tenofovir)

...is a type of medicine called a nucleoside reverse transcriptase inhibitor (NRTI). Tenofovir DF works by disrupting one of the early steps in the HIV life cycle, called reverse transcription. During normal reverse transcription, HIV's reverse... Read more »
The Body

What Are the Symptoms of HIV and AIDS?

... When it comes to the symptoms of HIV/AIDS, there are three major points to keep in mind: There's a big difference between the symptoms of HIV and the symptoms of Read more »
The Body

What Is HIV?

...Illustrations of How HIV Works How Your Immune System Works History of the HIV/AIDS Epidemic Origins of HIV What Are the Symptoms of HIV and AIDS? Read more »
AIDS InfoNet

Acute HIV Infection

...faster than a test for antibodies alone. Risk of Immune Damage Some people think that there's not much harm done in the early stages of HIV infection. They believe that any damage to their immune system will be cured by taking antiretroviral... Read more »
Connect With Others

my story

Posted by lily, 1 Reply
...right side and now on the left (they are painful), and I got patches of purpura on my legs. Does anyone recognize these as early hiv symptoms?? Please help... Read more »

10 Months of Tests, Folliculitis, HELP!

Posted by sotiredofthis, 2 Replies
...show nothing, negative, fine. I even saw a Psych for this. My question is - can folliculitus (stated online as a "subtle" way early HIV can present as the immune system is slowly eroded -- i friggin hate how they word things like this) be a sign... Read more »

Incredible leg pain

Posted by Anonymous, 2 Replies
...Its been almost 6 months since that negative test, and since almost 4 months ago I developed a terrible, terrible, terrible leg pain in yes, just one leg. You cant imagine how terrible is that leg pain. Do you think that is stress relationed?... Read more »

leg pain

Posted by Anonymous, 4 Replies
...Has anyone experienced severe leg pain. My legs ache really bad only at night. Feel really heavy and ache. If so, what can I do about it. Read more »